Wednesday, March 12, 2014

Neurocardiogenic Syncope Remedies

Neurocardiogenic syncope is fainting caused by lack of oxygen to the brain due to poor blood flow from the heart. Causes of reduced blood flow include abnormal arrhythmia or vasovagal syndromes. Neurocardiogenic syncope is incurable and almost never fatal. The disease can be controlled with medication and changes in habits.

Neurocardiogenic Syncope and Arrythmia

Tachycardia, or sustained rapid heart rate greater than 110 beats per minute, can cause syncope. It is important that your doctor evaluates if the tachycardia is occurring in the atrial or ventricular chambers of the heart. Ventricular tachycardia is significantly more dangerous than atrial tachycardia. Tachycardia can be caused by a heart defect, lifestyle, disease or a sudden startle.

Neurocardiogenic Syncope and Vasovagal Syndrome

In the case of vasovagal syndrome, blood vessels expand due to activities. If standing, sitting, or remaining in a warm environment such as a hot tub or sauna is prolonged, blood vessels will expand causing the blood to pool in the lower extremities. The heart is then unable to oxygenize the pooled blood and the person will experience a fainting episode. Vasovagal dilation may also occur if the patient is anxious or experiences a sudden startle. Avoiding these activies will help remedy the situation.

Emergency Treatment for Fainting

A patient who feels a fainting episode coming on should sit with his head between his knees. This encourages blood flow to the brain. If fainting is imminent, the patient should lay down to avoid falling.

If the patient is found unconscious, ask her if she can hear you. If there is no response, listen for a heart beat. If no heart beat can be found, call 9-1-1 immediately, and have the dispatcher walk you through CPR. If you can find a heart beat, and the patient is breathing, call 9-1-1 and explain the situation. Remove any restrictive clothing, and provide first aid treatment to any injury that may have occurred during the fall.

Medical Treatment

If thyroid disease is causing arrhythmia, prescribed synthetic forms of T3 or T4 (hormones regulated by the thyroid gland) will stop the fainting episodes. Antianxiety medications may be prescribed to treat neurocardiogenic syncope related to anxiety or panic disorder. If the neurocardiogenic syncope is caused by an imbalance of electrolytes, this can be corrected by increasing or restricting the offending electrolytes. Antiarrythmic medication, beta blockers in particular, may be prescribed to treat abnormal heart rhythms.

Lifestyle Changes

People who suffer from neurocardiogenic syncope must avoid stimulants such as caffeine, nicotine, and all forms of ephedrine. These substances can induce tachycardia. Changes in posture can aid patients who suffer from fainting episodes due to vasovagal syndrome. Standing with one leg on a stool, standing with the legs crossed, squatting instead of bending over, and using waist-high support hose will encourage adequate blood flow to the brain.

Related posts

    Besides fertility problems, low testosterone can cause osteoporosis, erectile dysfunction, low sex drive, fatigue, irritability and reduced muscle mass. Up to 5 million American men suffer from lo...
    According to the U.S. Library of Medicine, smoking causes approximately 87 percent of lung cancer deaths in the United States. Nicotine use also contributes to many other health problems, includin...
    Some alternative therapies may help you kick the habit.Quitting smoking can be one of the most important steps you can take to improve your health. Not only will you reduce your risk of coronary a...
    Diseases related to smoking and nicotine kill over 400,000 people each year, according to the American Lung Association. Chronic diseases like emphysema and bronchitis severely affect a person's q...
    Not only does smoking tobacco increase your risk of developing emphysema, lung cancer or chronic bronchitis, the nicotine you get off a cigarette can actually affect your heart. This is largely du...